Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Diagnosed BPPV vertigo, treated in hospital ER. Still feeling weak, shaky, drowsy. Had Stemzine for nausea. Any advice?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11707 Questions
Hi, I was treated in hospital ER two nights ago, the diagnosis being BPPV vertigo. I have a history of low blood pressure, and fainted at work. I could not get up afterward, any movement of my head caused dizziness, my extremities were numb and my muscles felt swollen and heavy, and when I tried to move them I was overcome by nausea. Subsequently I saw a GP who sent me to hospital to rule out transient stroke, but the ER Dr didn't feel it was necessary to do a scan.
Now two days later I am still weak and shaky, and sleeping heavily up to 16 hours a day, also very groggy. I was given Stemzine for the nausea (and IV saline in hospital) but I don't believe it is causing the drowsiness since I had that before I took the daily dose.
Posted Tue, 22 May 2012 in General Health
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
Feeling very groggy and shaky after an attack of unconciousness may be due to a brain injury or a stroke. To rule out any such cause, an MRI of the brain is required.
Your symptoms do not seem to be only related to BPPV or a side effect of Stemzine use.
This problem needs a medical attention and investigations like CT scan and MRI are entailed. I encourage you to consult a physician or a neurologist who can guide you through the tests.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor